MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number 0033754277
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be field for the versacross rf wire.
 
Event or Problem Description
It was reported a cardiac perforation, pericardial effusion followed by cardiac tamponade occurred.The procedure was cancelled.During a farapulse procedure, a versacross access solution kit was selected for use.The physician was attempting for transseptal, and the radio frequency (rf) was applied three times in order to note the rf bubbles in the left atrium (la) with intracardiac echocardiography (ice) guidance.There was a resistance felt with the versacross rf wire.Once the wire was in the la, it was noted to be kinked.Thus, a protrack wire was opened and inserted to exchange for the faradrive clear sheath.Once the faradrive catheter was inserted into the heart, a significant drop in blood pressure was noted and a pericardial effusion was noted on ice, located around the right ventricle.The procedure was aborted at this point, and an open-heart surgery was performed to close a puncture to the right atrium.The surgeon noted a puncture in the right atrium when the chest was open.The patient was admitted to hospital beyond standard of care and noted to be doing well after the surgery.The device is not expected to be returned for analysis (disposed).The anatomy was not difficult however there may have been a double layered fossa ovalis.The perforation occurred after rf was applied and the versacross rf wire was visualized in the la.There was no difficulty visualizing the wire, however difficulty noted visualizing the versacross sheath over the wire after rf energy was applied, due to technique.The pe was noted when exchanging the versacross sheath for the faradrive sheath.In the physician's opinion, the versacross sheath did not contribute to the adverse event.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19973586
Report Number2124215-2024-50200
Device Sequence Number7057378
Product Code DYB
UDI-Device Identifier00685447011736
UDI-Public00685447011736
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033754277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/13/2024
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient RaceAsian